MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SABER 4MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO SABER 4MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned but the engineering report is pending.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the device preparation procedure, the 4mm x 4cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter could not be flushed because the unknown guidewire lumen port on the balloon was clogged/blocked caused by a blockage of possibly injectable material.So, it could not be used on patient and another saber was used to complete the procedure without any problem.There was no reported patient injury.A percutaneous transluminal angioplasty (pta) of the superficial femoral artery (sfa) was being performed.There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was stored and prepped per the instructions for use.The event occurred during the initial use of the device.Patient demographics and medical history were requested but were not available.The device will be returned for analysis.
 
Additional Manufacturer Narrative
During the device preparation procedure, the 4mm x 4cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter could not be flushed because the unknown guidewire lumen port on the balloon was clogged/blocked caused by a blockage of possibly injectable material.So, it could not be used on patient and another saber was used to complete the procedure without any problem.There was no reported patient injury.A percutaneous transluminal angioplasty (pta) of the superficial femoral artery (sfa) was being performed.There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was stored and prepped per the instructions for use.The event occurred during the initial use of the device.Patient demographics and medical history were requested but were not available.One product was returned for analysis.A non-sterile saber 4mm x 4cm x 150cm percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis inside a clear plastic bag.Per visual analysis, the unit was inspected, and kinks were observed on the body shaft of the unit at 1.0cm, at 38.4cm, at 81.7cm, and at 102.5cm from the hub.No other anomalies were found.Per functional analysis, guidewire lumen obstruction test was performed; a syringe filled with water was attached to the guide wire lumen of the unit and pressure applied.No anomalies found during the flushing test.Then, despite the kinked condition of the unit the way it was received for evaluation, a lab sample.018¿ lab sample guide wire was successfully passed through the guide wire lumen of the unit and no anomalies found.A product history record (phr) review of lot 82216762 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen- obstructed - during prep¿ was not confirmed by analysis of the returned device.The exact cause of the reported event could not be determined.The device performed as intended during functional and insertion withdrawal testing analysis.Upon receipt the device was noted to have multiple kinks; however, there is no mention of device kinking reported by the customer.It is therefore unclear when these damages occurred, likely during shipping and handling of the product.Thus, based on the information available it is difficult to draw a clinical conclusion between the device and the event reported by the customer.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 4MM4CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key12568371
Report Number9616099-2021-04905
Device Sequence Number3913658
Product Code LIT
UDI-Device Identifier20705032069448
UDI-Public(01)20705032069448(17)240229(10)82216762
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number48004004X
Device Lot Number82216762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDEWIRE; UNKNOWN GUIDEWIRE